Alert archive / Louisiana / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 75, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 27, 1997, 6:11 PM CST for Claiborne Parish, Webster Parish, Louisiana. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 27, 1997, 6:11 PM CST (00:11 UTC)
- Expired
- Mar 27, 1997, 7:00 PM CST
- In force
- 49 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Claiborne Parish, LA, Webster Parish, LA
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.2 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 880 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
080 WUUS1 KSHV 280012 RRA SVRSHV LAC027-119-280100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 611 PM CST THU MAR 27 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 700 PM CST FOR THE FOLLOWING AREAS... IN NORTHWEST LOUISIANA ...CLAIBORNE PARISH...WEBSTER PARISH AT 608 PM CST DOPPLER RADAR IN SHREVEPORT INDICATED A SEVERE THUNDERSTORM OVER WESTERN WEBSTER PARISH ABOUT 5 MILES WEST OF MINDEN MOVING TO THE NORTHEAST AT 45 MPH. THIS STORM WILL AFFECT MINDEN IN WEBSTER PARISH AND MOVE OVER SOUTHERN PARTS OF CLAIBORNE PARISH NEAR AND SOUTH OF HOMER. EXPECT WINDS IN EXCESS OF 60 MPH WITH THIS STORM ALONG WITH HAIL THE SIZE OF DIMES OR LARGER. IF YOU ARE IN THE PATH OF THIS STORM...TAKE IMMEDIATE STEPS TO PROTECT YOURSELF AND YOUR PROPERTY...SUCH AS YOUR CAR...BOAT...AND PETS...FROM LARGE HAIL AND DAMAGING WIND.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 2:45 PM CST, 3 hours 26 minutes earlier.
Area forecast discussion, Mar 27, 2:45 PM CST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 245 PM CST THU MAR 27 1997 MOISTURE CONTINUES TO INCREASE OVER THE AREA THIS AFTERNOON. THUNDERSTORMS SHOULD FORM AS THE LOW LEVEL MOISTURE MOVES NORTH AND DESTABILIZES THE ATMOSPHERE JUST AHEAD OF THE RATHER STRONG UPPER LEVEL STORM SYSTEM MOVING EAST OVER OKLAHOMA. NORTHEAST TEXAS... SOUTHEAST OKLAHOMA... SOUTHWEST ARKANSAS...AND NORTHWEST LOUISIANA ARE THE MAIN AREAS WHERE SEVERE WEATHER MAY DEVELOP. LOW LEVEL MOISTURE AND CAPE ARE LIMITING FACTORS... BUT ENOUGH MOISTURE SHOULD RETURN THIS EVENING FOR A FEW STORMS TO BECOME SEVERE. A DRYING TREND IS ON TAP FOR FRIDAY AND WILL CONTINUE INTO SATURDAY. TEMPS WILL BE ON THE WARM SIDE FRIDAY AND SATURDAY AS SOUTHWEST WINDS DOMINATE THE LOW LEVELS. FWC GUIDANCE SEEMS TO HAVE A GOOD HANDLE ON THE TEMPS AND POPS... EXCEPT WILL GO A LITTLE HIGHER ON POPS IN SHV AREA TONIGHT. 3 SHV 57/80/50/76 5100 MLU 57/80/52/77 4100
Nearby
Severe Thunderstorm Warnings in Louisiana, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.